Alert archive / Missouri / Freeze Warnings in 2014

Freeze Warning 2, NWS Springfield, MO

October 30, 2014Bourbon County, Cherokee County, Crawford County, Kansas; 34 counties in Missouri

NWS Springfield, MO issued this freeze warning at Oct 30, 2014, 2:42 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 34 counties in Missouri. It took effect at Oct 31, 2014, 9:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2014, 2:42 AM CDT (07:42 UTC)
In effect from
Oct 31, 2014, 9:00 PM CDT
Expired
Nov 1, 2014, 10:00 AM CDT
In force
13 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1854 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WWUS73 KSGF 300742
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 AM CDT THU OCT 30 2014

...HARD FREEZE LIKELY FRIDAY NIGHT INTO SATURDAY MORNING...

.A COLD CANADIAN AIRMASS WILL MAKE ITS WAY INTO THE OZARKS ON
FRIDAY...WITH TEMPERATURES EXPECTED TO DROP INTO THE 20S LATE
FRIDAY NIGHT AND EARLY SATURDAY MORNING. THESE COLD TEMPERATURES
WILL END THE GROWING SEASON ACROSS THE REGION.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302215-
/O.UPG.KSGF.FZ.A.0002.141101T0200Z-141101T1500Z/
/O.NEW.KSGF.FZ.W.0002.141101T0200Z-141101T1500Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
242 AM CDT THU OCT 30 2014

...FREEZE WARNING IN EFFECT FROM 9 PM FRIDAY TO 10 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM FRIDAY TO 10 AM CDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING AND AREAS AFFECTED...ALL OF SOUTHEASTERN KANSAS AND THE
  MISSOURI OZARKS FROM FRIDAY EVENING THROUGH SATURDAY MORNING.

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING
  FRIDAY EVENING. READINGS WILL BOTTOM OUT IN THE LOW TO MID 20S
  AROUND SUNRISE SATURDAY AND WILL RISE ABOVE FREEZING BY LATE
  MORNING.

* IMPACTS...THIS WILL END THE GROWING SEASON OVER SOUTHWESTERN
  MISSOURI AND EXTREME SOUTHEASTERN KANSAS. ANY COLD SENSITIVE
  VEGETATION LEFT OUTSIDE WILL DIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BOXELL
6 follow-up statements
974 
WWUS73 KSGF 302041
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT THU OCT 30 2014

...HARD FREEZE FRIDAY NIGHT INTO SATURDAY MORNING...

.COLD CANADIAN AIR WILL SPREAD ACROSS THE ENTIRE REGION OVER THE
NEXT FEW DAYS. THIS AIRMASS WILL CAUSE A HARD FREEZE TO OCCUR FRIDAY
NIGHT INTO SATURDAY MORNING...ENDING THE 2014 GROWING SEASON.

TEMPERATURES SATURDAY MORNING WILL FALL INTO THE LOW TO MID 20S.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310845-
/O.CON.KSGF.FZ.W.0002.141101T0200Z-141101T1500Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
341 PM CDT THU OCT 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM FRIDAY TO 10 AM CDT
SATURDAY...

* TIMING AND AREAS AFFECTED...FRIDAY NIGHT INTO SATURDAY MORNING
  FOR ALL OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. 

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW TO MID 20S. 

* IMPACTS...THIS WILL END THE 2014 GROWING SEASON. ANY COLD
  SENSITIVE VEGETATION LEFT OUTSIDE WILL DIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CRAMER
299 
WWUS73 KSGF 310802
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 AM CDT FRI OCT 31 2014

...HARD FREEZE TONIGHT INTO SATURDAY MORNING...

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312230-
/O.CON.KSGF.FZ.W.0002.141101T0200Z-141101T1500Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
302 AM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT SATURDAY...

* TIMING AND AREAS AFFECTED...THIS EVENING INTO SATURDAY MORNING FOR
  ALL OF SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS.

* TEMPERATURE...TEMPERATURES WILL FALL BELOW FREEZING THIS
  EVENING...AND FALL INTO THE UPPER 20S BY MIDNIGHT. TEMPERATURES
  WILL CONTINUE TO FALL OVERNIGHT...WITH READINGS BOTTOMING OUT IN
  THE LOW TO MID 20S.

* IMPACTS...THIS WILL END THE 2014 GROWING SEASON. ANY COLD SENSITIVE
  VEGETATION LEFT OUTSIDE WILL DIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BOXELL
118 
WWUS73 KSGF 311918
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT FRI OCT 31 2014

...HARD FREEZE TONIGHT INTO SATURDAY MORNING...

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010730-
/O.CON.KSGF.FZ.W.0002.141101T0200Z-141101T1500Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
218 PM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CDT SATURDAY...

* TIMING AND AREAS AFFECTED...TONIGHT INTO SATURDAY MORNING FOR
  ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. 

* TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOW TO MID 20S. 

* IMPACTS...TONIGHT'S HARD FREEZE WILL END THE 2014 GROWING
  SEASON. ANY COLD SENSITIVE VEGETATION LEFT OUTSIDE WILL DIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CRAMER
578 
WWUS73 KSGF 010154
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 PM CDT FRI OCT 31 2014

...HARD FREEZE TONIGHT INTO SATURDAY MORNING...

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011400-
/O.CON.KSGF.FZ.W.0002.141101T0200Z-141101T1500Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
854 PM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY...

* SHORT TERM TRENDS...TEMPERATURES HAD FALLEN INTO THE LOWER AND
  MIDDLE 30S AT MID EVENING. READINGS WILL FALL BELOW FREEZING
  DURING THE LATE EVENING HOURS. 

* TIMING AND AREAS AFFECTED...TONIGHT INTO SATURDAY MORNING FOR
  ALL OF SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS.

* TEMPERATURE...OVERNIGHT TEMPERATURES WILL FALL INTO THE LOWER TO
  MIDDLE 20S.

* IMPACTS...TONIGHT'S HARD FREEZE WILL END THE 2014 GROWING SEASON.
  ANY COLD SENSITIVE VEGETATION LEFT OUTSIDE WILL DIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FOSTER
440 
WWUS73 KSGF 010853
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 AM CDT SAT NOV 1 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011500-
/O.CON.KSGF.FZ.W.0002.000000T0000Z-141101T1500Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
353 AM CDT SAT NOV 1 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* SHORT TERM TRENDS...TEMPERATURES WILL FALL INTO THE LOW TO MID
  20S BY SUNRISE. TEMPERATURES WILL THEN WARM ABOVE FREEZING BY
  MID TO LATE MORNING. 

* TIMING AND AREAS AFFECTED...THROUGH 10 AM FOR ALL OF
  SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS.

* TEMPERATURE...OVERNIGHT TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE
  20S.

* IMPACTS...THIS HARD FREEZE WILL END THE 2014 GROWING
  SEASON. ANY COLD SENSITIVE VEGETATION LEFT OUTSIDE WILL DIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BOXELL
617 
WWUS73 KSGF 011452
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 AM CDT SAT NOV 1 2014



KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011600-
/O.EXP.KSGF.FZ.W.0002.000000T0000Z-141101T1500Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
952 AM CDT SAT NOV 1 2014

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 10 AM.
TEMPERATURES DROPPED BELOW FREEZING FOR MANY HOURS LAST NIGHT WITH
LOWS DIPPING INTO THE LOW TO MID 20S THROUGHOUT THE REGION. 

AS A RESULT OF THE KILLING FREEZE...THIS WILL BE THE LAST FROST
OR FREEZE PRODUCT OF THE GROWING SEASON. THE FROST AND FREEZE
PRODUCTS WILL RESUME IN THE SPRING WITH THE START OF THE NEXT
GROWING SEASON.


$$

LINDENBERG

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 29, 11:45 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Oct 29, 11:45 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT Wed Oct 29 2014

.SHORT TERM...(This Evening through Thursday)
Issued at 301 PM CDT WED OCT 29 2014

Surface high pressure was currently making its way southeastward
through the central plains at mid afternoon.  This high is expected
to settle over the area tonight bringing clear skies and light winds
allowing for some good radiational cooling.  Am concerned that with
lows falling into the mid 30s over the eastern Ozarks...could see
some patchy frost in low-lying areas.

An upper level ridge begins to build over the Rockies on Thursday
while a Pacific impulse moves over the ridge and begins to drop
southeastward.  With only limited moisture with which to work...will
only mention a slight chance of measurable rain over central
Missouri on Thursday.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 301 PM CDT WED OCT 29 2014

As the ridge continues to build on Friday...a short wave will drop
out of Canada into the Great Lakes region bringing with it a shot of
cold Canadian air. Model runs over the last few days have tended to
sharpen up the ridge over the Rockies which in turn has tended to
pull the colder air further west.  At present...this air mass looks
capable of ending the growing season across the Ozarks on Saturday
morning.  As such...will issue a freeze watch for the area as lows
Saturday could easily reach the mid 20s.

The upper level ridge then moves over the area during the weekend
which will moderate temperatures back to more seasonable levels.
By Monday...a long wave trough and associated surface front will
begin to make their way eastward out of the Rockies. With a
surface high situated over the southeastern states...will begin to
see a return flow of moisture from the Gulf of Mexico.

Rain chances will begin to increase Sunday night into Monday.  With
the surface front roughly parallel to the upper level flow...the
cold front will be slow to transit the area.  Therefore...we could
see a period of off and on rainfall through the day on Wednesday.
Temperatures during this period are expected to be near seasonal
normals.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1143 PM CDT WED OCT 29 2014

Pilots can expect VFR conditions at area terminals tonight into
Thursday. Surface high pressure will shift east of the area
overnight allowing winds to shift to the south by morning.

A dry cold front will approach from the west Thursday resulting
increasing southwesterly winds at the surface. Winds will shift to
the west and northwest during the afternoon following the frontal
passage.

Expect broken mid to upper level deck of clouds on Thursday and
perhaps a few sprinkles.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WATCH from Friday evening through Saturday morning FOR
     MOZ055>058-066>071-077>083-088>098-101>106.

KS...FREEZE WATCH from Friday evening through Saturday morning FOR
     KSZ073-097-101.

&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Foster
Hazardous weather outlook, Oct 29, 3:45 PM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 PM CDT WED OCT 29 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
345 PM CDT WED OCT 29 2014

...FREEZE WATCH IN EFFECT FOR ENTIRE AREA FROM FRIDAY NIGHT
    INTO SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FROST RISK.

DISCUSSION...

  PATCHY FROST IS EXPECTED LATE TONIGHT ACROSS THE EASTERN OZARKS
  AS TEMPERATURES FALL INTO THE MIDDLE 30S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  NORTHERLY WIND GUSTS AROUND 30 MPH ARE EXPECTED ON FRIDAY AS A
  CANADIAN AIR MASS PLUNGES INTO THE REGION.

  LOW TEMPERATURES FRIDAY NIGHT ARE EXPECTED TO FALL INTO THE
  MIDDLE 20S OVER MOST AREAS WHICH WILL LIKELY BRING AN END TO
  THE GROWING SEASON. A FREEZE WATCH HAS BEEN ISSUED FOR THE
  ENTIRE AREA FROM FRIDAY NIGHT INTO SATURDAY MORNING. ANOTHER
  FROST OR FREEZE WILL THEN BE POSSIBLE SATURDAY NIGHT ACROSS THE
  EASTERN OZARKS.

  A PERIOD OF UNSETTLED WEATHER IS THEN EXPECTED DURING THE
  EARLY AND POSSIBLY MIDDLE PORTION OF NEXT WEEK. MULTIPLE DAYS
  OF RAIN APPEAR INCREASINGLY LIKELY. THERE WILL ALSO BE THE
  POTENTIAL FOR THUNDERSTORMS DEPENDING ON THE AMOUNT OF
  INSTABILITY PRESENT ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAEDE

Nearby

Freeze Warnings in Missouri, 2014Freeze Warnings in Kansas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.